A 24-year-old female asked:
Is it safe to take a proton pump inhibitor like tecta, for a long time? i am 24 yrs old and have been taking ppis for 6 years now?
1 doctor answer • 1 doctor weighed in
Gastroenterology 21 years experience
Proton pump blocker: The long term use of ppi have been linked to poor calcium absorption, increased risk if intestinal infections in older people etc. Most of these side effects have been noted in people using ppi twice daily for several years. It is usually advisable to limit long term use of ppi if at all it is possible like switching to every other day if that will control your symptoms.
4.8k viewsAnswered >2 years ago
Last updated Apr 26, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.